Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 12, 2005, 4:12 PM CDT for Assumption Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2005, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 12, 2005, 4:45 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Assumption Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:40 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 12, 2:40 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 240 PM CDT FRI AUG 12 2005 .DISCUSSION... MOISTURE GRADIENT AND CONVERGENCE IN THE WAKE OF A SURFACE BASED LOW PRESSURE SYSTEM HAVE ALLOWED ISOLATED STRONG THUNDERSTORMS TO DEVELOP OVER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THIS AFTERNOON. HOWEVER...THESE THUNDERSTORMS WILL QUICKLY DISSIPATE EARLY TONIGHT...AS THERMODYNAMIC SUPPORT COMES TO AN END. WILL KEEP ISOLATED POPS IN FOR THIS EVENING OVER MOST OF THE CWA...BUT EXPECT SLIGHTLY DRIER AIR...AND WEAK RIDGING TO KEEP BATON ROUGE AREA RELATIVELY DRY THROUGH TONIGHT. THE OVERALL PATTERN WILL REMAIN NEARLY THE SAME TOMORROW...BUT IT DOES APPEAR THAT THE UPPER LEVEL LOW IN ALABAMA WILL SHIFT SLIGHTLY EASTWARD INTO FLORIDA AND GEORGIA. AT THE SAME TIME...A WEAK UPPER LEVEL RIDGE WILL SPREAD INTO THE CWA. DUE TO SOME STRONGER CAPPING ALOFT ASSOCIATED WITH THIS RIDGING...WILL KEEP POPS IN ISOLATED CATEGORY FOR THE SOUTHSHORE AND ALONG THE RIVER. WEAKER CAPPING...AND SLIGHTLY BETTER LAPSE RATES WILL ALLOW FOR SCATTERED CONVECTION IN COASTAL MISSISSIPPI. ONCE AGAIN...THE CONVECTION WILL DIE OFF TOMORROW NIGHT...AS THERMODYNAMIC SUPPORT WANES. BY SUNDAY...THE UPPER LOW LOOKS LIKE IT WILL WEAKEN AND SHIFT MORE INTO GEORGIA AND THE CAROLINAS. UPPER LEVEL RIDGING WILL TAKE HOLD OF THE REGION AS A RESULT. HOWEVER...AMPLE HEAT AND HUMIDITY COMBINED WITH LOW LEVEL FORCING ALONG EXISTING BOUNDARIES WILL ALLOW FOR LOW END CHANCE POPS. THIS TREND WILL CONTINUE INTO MONDAY. IT APPERS THAT SOME DRY AIR MAY WORK INTO THE REGION ON TUESDAY...AS STRONGER SUBSIDENCE DEVELOPS. WENT WITH ISOLATED POPS FOR TUESDAY. HOWEVER...THIS DRYING TREND WILL BE SHORT LIVED...WITH ANOTHER WEAK SHORTWAVE PULLING INTO THE AREA FOR THE END OF THE WEEK. A RETURN TO MORE TYPICAL SUMMER WEATHER IS EXPECTED WITH A CHANCE OF AFTERNOON THUNDERSTORMS AND NEAR NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 94 74 94 / 20 30 20 30 BTR 75 95 76 95 / 10 20 10 30 MSY 77 94 78 94 / 20 20 10 30 GPT 76 92 76 92 / 20 30 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, Aug 12, 2:13 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 213 PM CDT FRI AUG 12 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-122230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 213 PM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THIS EVENING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE THUNDERSTORM ACTIVITY WILL BEGIN TO DISSIPATE AROUND SUNSET...WITH NO THUNDERSTORM ACTIVITY EXPECTED BY MIDNIGHT. IN GENERAL...THE THUNDERSTORMS WILL BE RATHER BENIGN THIS AFTERNOON...TYPICAL OF MOST THUNDERSTORMS THIS TIME OF YEAR. HOWEVER...A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE. DUE TO SOME ENHANCED LIFT FROM A LOW PRESSURE SYSTEM IN SOUTHWEST ALABAMA...COMBINED WITH AMPLE HEAT AND MOISTURE...THE MOST LIKELY REGION FOR STRONGER THUNDERSTORMS TO DEVELOP WILL BE ACROSS THE NEW ORLEANS AND COASTAL MISSISSIPPI AREAS. THE MAIN THREAT FROM ANY STRONG THUNDERSTORM DEVELOPMENT WILL BE WINDS GUSTING TO 45 MPH...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND HEAVY RAINFALL. THE THUNDERSTORMS WILL BE SLOW MOVING...SO SOME LOCALIZED STREET FLOODING IS POSSIBLE FROM THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONGER THUNDERSTORMS ARE POSSIBLE. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 32
In the hours before
Local storm report, Aug 12, 2:05 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 PM CDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL EDEN ISLE 30.23N 89.80W
08/12/2005 0.50 INCH ST. TAMMANY LA TRAINED SPOTTER
5/8 INCH HAIL REPORTED.
0200 PM HAIL SLIDELL 30.28N 89.78W
08/12/2005 0.50 INCH ST. TAMMANY LA PUBLIC
&&
TDSpecial weather statement, Aug 12, 2:23 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 223 PM CDT FRI AUG 12 2005 LAZ058>060-067-122005- LOWER LAFOURCHE-ST CHARLES-ST JOHN THE BAPTIST-UPPER LAFOURCHE- 223 PM CDT FRI AUG 12 2005 ...STRONG THUNDERSTORMS DETECTED NEAR LAKE DES ALLEMANDS AND LOCKPORT... AT 222 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ONE JUST EAST OF LAKE DES ALLEMANDS NEAR THE ST. JOHN AND ST. CHARLES PARISH LINE...AND THE SECOND NEAR LOCKPORT IN LAFOURCHE PARISH. MOVEMENT OF THE THUNDERSTORMS RANGED FROM NEAR STATIONARY TO WEST AROUND 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LAKE DES ALLEMANDS...LOCKPORT...AND RACELAND THROUGH 3 PM. THE PRIMARY THREATS FROM THIS STORM ARE MARBLE TO DIME SIZE HAIL... DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
Special weather statement, Aug 12, 2:32 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 232 PM CDT FRI AUG 12 2005 LAZ062-122015- ORLEANS- 232 PM CDT FRI AUG 12 2005 ...STRONG THUNDERSTORM DETECTED OVER EAST NEW ORLEANS... AT 227 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST NEW ORLEANS...BETWEEN THE FOOT OF THE TWIN SPANS BRIDGE AND LITTLE WOODS. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NEW ORLEANS EAST INCLUDING LITTLE WOODS...VENETIAN ISLES...BAYOU SAUVAGE...AND MICHOUD. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
Special weather statement, Aug 12, 3:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 PM CDT FRI AUG 12 2005 LAZ057-059-122120- ST JAMES-UPPER LAFOURCHE- 335 PM CDT FRI AUG 12 2005 ...STRONG THUNDERSTORM DETECTED BETWEEN CONVENT AND THIBODAUX... AT 333 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE LAFOURCHE AND ST. JAMES PARISH LINE... JUST NORTHWEST OF KRAEMER...AND JUST SOUTHWEST AND WEST OF LOWER VACHERIE. THE THUNDERSTORM WAS NEARLY STATIONARY...BUT NEW THUNDERSTORMS WERE FORMING CLOSER TO CONVENT AND THIBODAUX. THUNDERSTORMS NEAR THIBODAUX AND CONVENT COULD ALSO BECOME STRONG BEFORE 4 PM. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 14 min |
| Aug 12, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 24 min |
| Aug 12, 1:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 12, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 32 min |
| Aug 12, 2:36 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.